MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Model Number 786426
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the ureteral stent was found to be ruptured upon opening the kit.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.A photo sample was submitted, and the ureteral stent was returned without the original packaging.An evaluation of the physical sample was completed.Evaluation of the photo sample noted the distal pigtail broken off and completely separated from the body of the stent.Visual evaluation of the physical sample confirmed the separation at the distal pigtail; the material did not appear stretched or discolored.The sample passed dimensional requirements the outer diameter measured at 0.0611" and 0.0618" using a laser micrometer, the tip and tube inner diameters were measured with a pin gauge and found to be 0.039" and 0.040", respectively.A 0.038" guidewire passed through the sample with no resistance.Though a specific cause cannot be determined, based on the risk document a potential root cause for this event could be, "inappropriate package design".As no patient involvement was reported the device was not used on a patient, however it is intended for treatment purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." "care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16655116
Report Number1018233-2023-02199
Device Sequence Number6606603
Product Code FAD
UDI-Device Identifier10801741015042
UDI-Public(01)10801741015042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Model Number786426
Device Catalogue Number786426
Device Lot NumberNGFX1628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown